Alert archive / Utah / Flash Flood Watches in 2014
Flash Flood Watch 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Aug 26, 2014, 11:49 AM MDT. It took effect at Aug 26, 2014, 12:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2014, 11:49 AM MDT (17:49 UTC)
- In effect from
- Aug 26, 2014, 12:00 PM MDT
- Expired
- Aug 26, 2014, 11:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
862 WGUS65 KSLC 261749 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1149 AM MDT TUE AUG 26 2014 ...FLASH FLOOD WATCH SOUTH CENTRAL AND SOUTHEAST UTAH UNTIL 11PM MDT... .A MOIST AIRMASS AHEAD OF AN UPPER LOW IN NEVADA WILL MOVE NORTH INTO SOUTHERN UTAH. UTZ013-020-021-270500- /O.NEW.KSLC.FF.A.0009.140826T1800Z-140827T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 1149 AM MDT TUE AUG 26 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...SAN RAFAEL SWELL AND CAPITAL REEF NATIONAL PARK. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL AND SOUTH CENTRAL UTAH. * UNTIL 11 PM MDT THIS EVENING * LOCALLY HEAVY RAIN IS LIKELY DUE TO MOIST SOUTHERLY FLOW MOVING INTO SOUTHERN UTAH * SLOT CANYONS AND NORMALLY DRY WASHES MAY FILL WITH WATER DUE TO HEAVY RAIN. THE HEAVY RAIN MAY OCCUR AT SOME DISTANCE AWAY AND TRAVEL DOWNSTREAM INTO SLOT CANYONS OR NORMALLY DRY WASHES PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
840 WGUS65 KSLC 270456 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1056 PM MDT TUE AUG 26 2014 UTZ013-020-021-270600- /O.EXP.KSLC.FF.A.0009.000000T0000Z-140827T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 1056 PM MDT TUE AUG 26 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM MDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH WILL EXPIRE AT 11 PM MDT THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE TONIGHT...BUT PRECIPITATION INTENSITY HAS DECREASED. ALTHOUGH ELEVATED FLOWS MAY BE ENCOUNTERED ON AREA STREAMS AND RIVERS...THE THREAT OF FLASH FLOODING HAS DIMINISHED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 26, 9:52 AM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 26, 9:52 AM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 952 AM MDT TUE AUG 26 2014 .SYNOPSIS...AN UPPER LOW OVER NEVADA THIS MORNING WILL MOVE INTO WESTERN UTAH THIS AFTERNOON AND THEN INTO THE UINTA BASIN WEDNESDAY MORNING. && .DISCUSSION...UPPER LOW OVER NEVADA THIS MORNING IS FORECAST BY ALL MODELS TO MOVE/REDEVELOP INTO WEST CENTRAL UTAH BY THIS EVENING. STRONG SOUTHWEST FLOW AHEAD OF THE LOW HAS BROUGHT MOISTURE NORTHWARD INTO SOUTHERN UTAH. PRECIPITABLE WATER VALUES OVER SOUTHERN UTAH ARE NEAR ONE INCH WITH THE HIGHEST VALUES BEING NEAR LAKE POWELL AND THE COLORADO/GREEN RIVERS. AMPLE VERTICAL SHEAR IN THIS SAME AREA AS THE JET AXIS IN THE 12Z RAOB DATA EXTENDS FROM APPROXIMATELY THE GRAND CANYON TO GRAND JUNCTION. VARIOUS OVERNIGHT MODELS...12Z NAM...AND 12/13Z HRRR OFFER A WIDE VARIETY OF FORECASTS ON EXACT LOCATION OF TODAY'S PRECIPITATION...SO CONFIDENCE IS NOT HIGH ON DETAILS...BUT GENERAL IDEA IN HRRR SEEMS REASONABLE...AND THIS GENERAL IDEA IS FOR CONVECTION TO DEVELOP BENEATH THE JET FROM ABOUT KANAB TO LAKE POWELL AND THEN QUICKLY EXTEND NORTHWARD THIS AFTERNOON AND EVENING...WHILE ANOTHER AREA OF CONVECTION DEVELOPS IN THE VICINITY OF THE UPPER LOW OVER THE MOUNTAINS OF EAST CENTRAL NEVADA...AND THIS AREA MOVES INTO THE WESTERN UTAH DESERTS LATE THIS AFTERNOON. SOME OF THIS DESERT CONVECTION COULD EXTEND INTO THE WASATCH FRONT THIS EVENING. THE CONVECTION BENEATH THE JET HAS A GOOD CHANCE OF GENERATING SOME THUNDERSTORMS WITH HAIL AND STRONG WINDS. YESTERDAY SAW WIDESPREAD HAIL WITH SOME STORMS PRODUCING SO MUCH SMALL HAIL THAT IT HAD TO BE PLOWED. BELIEVE THIS COULD HAPPEN AGAIN TODAY...BUT MAINLY OVER SOUTHEAST/SOUTH CENTRAL UTAH. LESS SHEAR OVER THE NORTH AND WEST SO THUNDERSTORMS LESS LIKELY TO BE ORGANIZED. POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING ALSO EXISTS OVER SOUTHEAST/SOUTH CENTRAL UTAH...BUT STORMS WILL BE MOVING QUITE FAST AND IT WILL TAKE REPEAT CELLS OR A STORM MOVING DIRECTLY DOWN A DRAINAGE TO PRODUCE FLOODING. THE UPPER LOW REDEVELOPS OVER THE UINTA BASIN OVERNIGHT AND EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE NIGHT OVER MUCH OF THE FORECAST AREA. THE UPPER LOW AND RESIDUAL MOISTURE INDICATE A CONTINUED THREAT OF RAIN WEDNESDAY OVER ABOUT THE EASTERN 2/3RDS OF THE FORECAST AREA. DRYING AND WARMING THUR/FRI. NO CHANGES TO CURRENT FORECAST AT THIS TIME. && .AVIATION...SURFACE WINDS AT THE KSLC TERMINAL ARE EXPECTED TO PREVAIL OUT OF THE NORTHWEST...BUT GUSTY AND ERRATIC OUTFLOW WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SURROUNDING TERRAIN AFTER 18-19Z WITH COVERAGE LIKELY INCREASING AFTER 00Z AND LASTING THROUGH THE EVENING. WITH THIS ACTIVITY A 20 PERCENT CHANCE EXISTS PERIODIC MVFR CONDITIONS WILL OCCUR IN STORMS AFTER 00Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...DUNN AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 26, 5:22 AM MDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 522 AM MDT TUE AUG 26 2014 UTZ001>016-019>021-517-518-WYZ021-271200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 522 AM MDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA TODAY INTO TONIGHT WITH A THREAT OF LOCAL HEAVY RAIN AND ISOLATED FLASH FLOODING. THE GREATEST THREAT OF FLASH FLOODING WILL BE OVER THE SOUTHERN OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON WEDNESDAY ACROSS THE NORTH AND EAST WITH DRIER CONDITIONS ACROSS THE FAR WEST. DRY CONDITIONS ARE EXPECTED AREA WIDE THURSDAY AND FRIDAY. THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN TO THE NORTHERN OUTLOOK AREA OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Aug 26, 10:50 AM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 AM MDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 5 NNW HELPER 39.76N 110.90W
08/25/2014 E1.00 INCH CARBON UT DEPT OF HIGHWAYS
HAIL ACCUMULATED TO 4 INCHES IN DEPTH ALONG U.S. 6 NORTH
OF HELPER...REQURING ROAD TO BE PLOWED
0345 PM HAIL BOUNTIFUL 40.88N 111.86W
08/25/2014 E0.75 INCH DAVIS UT OTHER FEDERAL
NEAR BOUNTIFUL TEMPLE
0540 PM HAIL 10 NW HUNTINGTON 39.41N 111.11W
08/25/2014 E1.50 INCH EMERY UT DEPT OF HIGHWAYS
1 TO 1.5 INCH DIAMETER HAIL REPORTED ALONG HIGHWAY 31 IN
HUNTINGTON CANYON. HAIL ACCUMULATED TO 6 INCHES IN DEPTH
ALONG ROADWAY
0600 PM HAIL 5 SSW CLEAR CREEK 39.59N 111.19W
08/25/2014 E0.50 INCH EMERY UT LAW ENFORCEMENT
1/2 INCH HAIL 3 INCHES DEEP AT THE TOP OF HUNTINGTON
CANYON ALONG SR-31
0630 PM FLASH FLOOD 4 SSW CLEAR CREEK 39.60N 111.18W
08/25/2014 EMERY UT LAW ENFORCEMENT
FLOODING REPORTED IN HUGHES CANYON AND NEAR ELECTRIC LAKE
IN UPPER HUNTINGTON CANYON FROM SEELEY BURN SCAR.
ADDITIONAL FLOODING REPORTED IN LOWER PORTION OF
HUNTINGTON CANYON NEAR THE POWER PLANT WITH MUD AND ROCKS
ACROSS THE ROAD.
0710 PM FLASH FLOOD 5 NW CASTLE DALE 39.27N 111.09W
08/25/2014 EMERY UT DEPT OF HIGHWAYS
SR-29 CLOSED BTN CASTLE DALE AND JOES VALLEY DUE TO
FLOODING AND ROCKS ON ROAD.
&&
MPSThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:18 AM MDT | Special Weather Statement | SLC | Morgan, Weber | 42 min |
| Aug 26, 12:36 PM MDT | Special Weather Statement | SLC | 39 min | |
| Aug 26, 12:59 PM MDT | Special Weather Statement | SLC | Washington | 46 min |
| Aug 26, 1:34 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 26, 1:57 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Aug 26, 3:24 PM MDT | Special Weather Statement | SLC | Morgan | 51 min |
| Aug 26, 4:21 PM MDT | Special Weather Statement | SLC | Washington | 39 min |
| Aug 26, 5:46 PM MDT | Special Weather Statement | SLC | Tooele | 44 min |
Nearby
Flash Flood Watches in Utah, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.